Virginia, 2007Wildfire in Virginia, September 12 to 14, 2007
September 12 to 14, 2007 · NWS RNK · 1 event in 1 county or zone
Fire charred eighty one acres of land and injured two firefighters.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Fire charred eighty one acres of land and injured two firefighters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 12, 2:24 PM EST, 16 minutes earlier.
Area forecast discussion, Sep 12, 2:24 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT WED SEP 12 2007
.SYNOPSIS...
HIGH PRESSURE DRIFTS OFF TO THE NORTHEAST TONIGHT AND THURSDAY AS
A WEAK STORM SYSTEM DEVELOPS ALONG THE GULF COAST AND MOVES
NORTHEAST TOWARD THE AREA BY FRIDAY PROVIDING A CHANCE OF
RAINFALL.
&&
.NEAR TERM /THROUGH TONIGHT/...
AXIS OF HIGH PRESSURE...BRINGING MUCH DRIER AIR TO THE AREA TODAY
...WILL GRADUALLY SLIDE EAST TONIGHT. MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL PREVAIL FOR MOST OF THE FORECAST AREA WHICH SHOULD LEAD
TO LOW TEMPERATURES DROPPING TOWARD COOLER MAV NUMBERS. HOWEVER...
AS EAST/NORTHEAST SFC WINDS DEVELOP OVERNIGHT...LOW LEVEL MOISTURE
WILL BEGIN TO ADVECT INTO THE NC PIEDMONT AND OUR EASTERN VIRGINIA
COUNTIES. AS A RESULT...WENT A FEW DEGREES WARMER AT LYH/DAN WHERE
BUFKIT SOUNDINGS SUGGEST LOW LEVEL CLOUDS MAY DEVELOP. AREAS OF
VALLEY FOG POSSIBLE FOR THE REMAINDER OF THE FORECAST AREA.
&&
.SHORT TERM /THURSDAY/...
FOR THURSDAY...LOW LEVEL MOISTURE CONTINUES TO ADVECT INTO THE
FORECAST AREA...BUT WITH FORECAST SOUNDINGS STILL SHOWING DRY AIR
ABOVE 850MB...DRY CONDITIONS SHOULD PREVAIL. AS FOR TEMPS...WITH
ADDITIONAL CU DEVELOPMENT AND THE POTENTIAL FOR LOW CLOUDS EARLY AS
WELL AS HIGH CLOUDINESS ASSOCIATED WITH 70KT UPPER JET MOVING THROUGH
...KEPT HIGHS BELOW MAV VALUES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
LOW CLOUDS/MOISTURE WILL BEGIN TO OVERSPREAD THE AREA LATE
THURSDAY INTO FRIDAY AS SOUTHERN SHORT-WAVE PASSES BY TO OUR
SOUTH. DECENT LIFT WITH THIS SYSTEM SHOULD PROVIDE BEST POPS AND
QPF ALONG THE SOUTHERN HALF OF THE CWA WHERE POPS WERE RAISED TO
LIKELY DURING THE DAY FRIDAY. SREFS IN DECENT AGREEMENT THAT BEST
CHANCES FOR RAINFALL ACROSS THE SOUTHERN HALF ON FRIDAY. QPF PER
HPC FROM 0.25 TO 0.50 INCHES THROUGH LATE FRIDAY. TS HUMBERTO OR
ITS REMAINS NOT REALLY FORECAST AT THIS TIME TO BECOME ENTRAINED
INTO THE STRUNG OUT SYSTEM TO AFFECT THE SOUTHEAST ON FRIDAY BUT
THE POSSIBILITY EXISTS THAT IT COULD PROVIDE SOME ADDITIONAL
MOISTURE. STRONG COLD FRONT PUSHES ACROSS THE CWA EARLY SATURDAY
WITH SOME ENHANCED SHOWER ACTIVITY POSSIBLE ALONG THIS BOUNDARY.
STRONG HIGH PRESSURE THEN BUILDS ACROSS THE OHIO VALLEY AND INTO
PENNSYLVANIA OVER THE WEEKEND PROVIDING COOL NORTHWEST FLOW AND
MOSTLY CLEAR SKIES. TEMPERATURES WILL FEEL LIKE FALL WITH LOWS
INTO THE LOW 50S PIEDMONT...40S IN THE MOUNTAINS AND POSSIBLY A FEW
UPPER 30S IN THE COOLER VALLEYS EARLY SUNDAY. SURFACE HIGH
PRESSURE CONTINUES TO DRIFT OFF TOWARD THE NORTHEAST EARLY NEXT WEEK
AS UPPER RIDGE STARTS TO REBUILD OVER THE EASTERN U.S. GFS SHOWS
THE BEST HEIGHT RISES OVER THE LOWER MISSISSIPPI VALLEY LEAVING
NORTHWEST FLOW ALONG THE EASTERN SEABOARD AND A POSSIBLE WEAKNESS
ALONG THE SOUTHEAST COAST. THIS SHOULD KEEP WORST HEAT TO THE WEST
FOR THE TIME BEING AND NEAR SEASONABLE TEMPS THRU WEDNESDAY.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS TO PREVAIL THROUGH THIS EVENING WITH DRY AIR IN
PLACE. OVERNIGHT...WITH LIGHT WINDS AND MOSTLY CLEAR
SKIES...ANTICIPATE VALLEY FOG TO BE A LITTLE MORE PREVALENT THAN
WEDNESDAY MORNING...ESPECIALLY AT LWB WHERE VLIFR CONDITIONS
POSSIBLE DUE TO RESTRICTED VISBILITY FROM FOG. ANOTHER CONCERN
OVERNIGHT IS FOR THE FAR EASTERN PORTION OF THE FORECAST AREA
WHERE LOW LEVEL WINDS BECOME EAST/NORTHEAST WHICH MAY ADVECT LOW
CLOUDS INTO LYH/DAN AS HIGHER DEW POINTS RETURN. WITH LOW
CONFIDENCE ON THIS...JUST ADDED A SCATTERED LOW CLOUDS.
AS SFC RIDGE CONTINUES TO PUSH EAST...SFC WINDS THURSDAY BECOME
SOUTHEAST AND LOW LEVEL MOISTURE PUSHES INTO THE AREA.
THIS WILL RESULT IN LATE MORNING CU FORMATION...BUT WITH BUFKIT
FORECAST SOUNDINGS STILL SHOWING PLENTY OF DRY AIR ABOVE 5000
FT...ANY PRECIPITATION SHOULD HOLD OFF UNTIL THURSDAY NIGHT
THROUGH FRIDAY NIGHT BEFORE ENDING SATURDAY MORNING IN THE
SOUTHEAST AS THE STRONG FRONT MOVES TO THE COAST.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...PC
NEAR TERM...PH
SHORT TERM...PH
LONG TERM...PC
AVIATION...PH
Hazardous weather outlook, Sep 12, 3:42 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT WED SEP 12 2007
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-130845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
442 AM EDT WED SEP 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Pittsylvania
- When
- September 12, 2:40 PM EST to September 14, 8:40 PM EST
- Where
- Pittsylvania forecast zone
- Injuries
- 2 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.704, -79.396 (the zone’s center; the record gives no point)
A wildfire located two miles north of Shockoe charred eighty one acres of land and injured two firefighters.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Texas, September 12 to 13, 2007$3.0 million · 2 events
- Damaging Winds in South Carolina, September 12, 2007$25,000 · 55 kt wind · 2 events
- Hail and Damaging Wind in Florida, September 12, 20072 injured · 50 kt wind · 4 events
- Damaging Winds and Heavy Rain in Florida, September 12, 2007$2,000 · 50 kt wind · 4 events
- Hail in Florida, September 12, 20071.25 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, September 12, 20071 event
- Hail in South Carolina, September 12, 20070.88 in hail · 1 event
- Hail in Puerto Rico, September 12, 2007$1,000 · 0.6 in hail · 1 event
- Funnel Cloud in North Carolina, September 12, 20071 event
- Wildfire in California, September 12 to 16, 20071 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 12, 20071 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 12, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60217.